The stochastic order of probability measures on ordered metric spaces
The general notion of a stochastic ordering is that one probability distribution is smaller than a second one if the second attaches more probability to higher values than the first. Motivated by recent work on barycentric maps on spaces of probability measures on ordered Banach spaces, we introduce and study a stochastic order on the space of probability measures P(X), where X is a metric space equipped with a closed partial order, and derive several useful equivalent versions of the definition. We establish the antisymmetry and closedness of the stochastic order (and hence that it is a closed partial order) for the case of a partial order on a Banach space induced by a closed normal cone with interior. We also consider order-completeness of the stochastic order for a cone of a finite-dimensional Banach space and derive a version of the arithmetic-geometric-harmonic mean inequalities in the setting of the associated probability space on positive invertible operators on a Hilbert space.
Publication Source (Journal or Book title)
Journal of Mathematical Analysis and Applications
Hiai, F., Lawson, J., & Lim, Y. (2018). The stochastic order of probability measures on ordered metric spaces. Journal of Mathematical Analysis and Applications, 464 (1), 707-724. https://doi.org/10.1016/j.jmaa.2018.04.038